Alert archive / Alabama / Special Weather Statements in 2011
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Mar 27, 2011, 11:13 PM CDT for Russell County, Alabama. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2011, 11:13 PM CDT (04:13 UTC)
- Expired
- Mar 28, 2011, 12:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Birmingham, AL
County Russell County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 11:22 PM CDT | HAIL 1.25 | 1 E Parkmanville, AL | |
| Mar 27, 11:33 PM CDT | HAIL 1.5 | Fort Mitchell, AL | |
| Mar 27, 11:37 PM CDT | HAIL 0.75 | 2 Nnw Fort Mitchell, AL | DIME TO PENNY HAIL NEAR MOUNT OLIVE DRIVE AND HIGHWAY 165. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
262
WWUS84 KBMX 280413
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1113 PM CDT SUN MAR 27 2011
ALZ048-280500-
RUSSELL AL-
1113 PM CDT SUN MAR 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR RUSSELL COUNTY UNTIL MIDNIGHT
CDT...
AT 1114 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR UCHEE...OR 11 MILES NORTHEAST OF HURTSBORO...MOVING
EAST AT 50 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
PHENIX CITY...
SEALE...
RUSSELL COUNTY SPORTS COMPLEX...
LADONIA...
CRAWFORD...
&&
LAT...LON 3223 8491 3221 8495 3218 8497 3217 8502
3217 8533 3218 8534 3242 8535 3245 8533
3247 8498 3245 8498 3243 8496 3238 8496
3234 8500 3232 8493 3227 8489
TIME...MOT...LOC 0414Z 269DEG 46KT 3236 8523
$$
75What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Mar 27, 6:36 PM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Mar 27, 6:36 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 636 PM CDT SUN MAR 27 2011 .SYNOPSIS... FORECAST CONFIDENCE TAKING A BIT OF AN UPSWING...EVER SO SLIGHTLY...AS MODELS BEGIN TO FALL IN LINE. STILL...WITH A PROGRESSIVE PATTERN IN PLACE...NO DOUBT THE FORECAST WILL CHANGE THROUGH THE WEEK UNTIL WE GET INTO A MORE STABLE PATTERN. && .SHORT TERM...TONIGHT AND TOMORROW. RUC...AND TO LESSER EXTENT NAM...SEEM TO BE HANDLING AR/MS SHOWER/TSTM DEVELOPMENT IN RESPONSE TO PASSING SHORT WAVE FAIRLY WELL...AND WILL FORM THE BASIS OF THE FORECAST FOR THE NEXT 24 HOURS. LOW LEVEL CAA WITH GOOD OVERRUNNING AT MID-LEVELS SHOULD SUPPORT CONTINUED EVOLUTION OF ELEVATED SHOWERS AND THUNDERSTORMS. TENDENCY IS TO IGNORE THE SLIGHT RISK THAT HAS BEEN EXTENDED TO COVER THESE STORMS SINCE WE HAVE BEEN UNDER THE GUN FOR TWO DAYS...BUT WE WILL HAVE TO WATCH FOR THE OUTSIDE CHANCE FOR HAIL. BASED TONIGHTS FORECAST FROM A BASIS OF GUIDANCE TWEAKED HEAVILY TOWARDS RUC/NAM TRENDS. LOOKS LIKE WE MAY FINALLY GET A BIT OF A BREAK...AS RAIN COMES TO AN END AND WE GET A BIT OF HIGH PRESSURE BUILDING IN FROM THE NORTH...WITH TEMPS FORECAST TO BE RIGHT AT NORMAL. .LONG TERM...TUESDAY THROUGH SUNDAY. EURO AND GFS SEEM TO HAVE SETTLED INTO SOME AGREEMENT WITH PRIMARY TRENDS AND FEATURES AT LEAST FOR THE MOMENT. DEVELOPMENT OF INVERTED TROUGH AHEAD OF NEXT SHORT WAVE. AS RIDGING BUILDS ALONG THE WEST COAST A BIT OF A TROUGH DIGS INTO THE CENTRAL PORTION OF THE COUNTRY...BUT REMAINS PROGRESSIVE. UNFORTUNATELY...THIS WILL AID IN THE DEVELOPMENT OF A SURFACE LOW THAT WILL TRACK ACROSS NORTH CENTRAL ALABAMA DURING THE DAY ON WEDNESDAY...RESULTING IN A FAIRLY PROLONGED PERIOD OF RAIN CHANCES FROM TUESDAY AFTERNOON THROUGH THURSDAY MORNING. AS THE TROUGH DIGS AND PROGRESSES EASTWARD...A COOLER AIR MASS IN BEHIND THE RAIN AS IT COMES TO AN END THURSDAY. DON'T EXPECT CONTINUOUS RAIN THROUGH THE PERIOD...BUT YOU WILL HAVE TO PICK AND CHOOSE YOUR TIMES FOR ANY OUTDOOR ACTIVITIES AND CHECK THE SHORT TERM FORECAST BEFORE YOU GO. WE WILL SEE A RETURN TO FAIR/SEASONABLE CONDITIONS FOR FRIDAY THROUGH SUNDAY...BUT THE PATTERN WILL REMAIN PROGRESSIVE...AND WE WILL BE LOOKING DOWN ANOTHER SYSTEM APPROACHING JUST OUTSIDE THE FORECAST PERIOD. && .AVIATION...00Z TAF DISCUSSION. AVIATION FORECAST REMAINS A CHALLENGE...LARGELY BECAUSE MODELS ARE HAVING A POOR TIME HANDLING TIMING OF VARIOUS SWATHS OF CONVECTION. ONE BATCH OF SHOWERS AND THUNDERSTORMS DEVELOPED IN THE MIDDLE OF MISSISSIPPI AND CAME SCREAMING INTO NORTHERN ALABAMA. BASED ON RADAR EXTRAPOLATION...THIS CONVECTION SHOULD IMPACT BHM...EET...AND ANB FOR (AT LEAST) THE FIRST FEW HOURS OF THE FORECAST. OUTSIDE OF RAIN AREAS...THE FORECAST DOESN'T GET MUCH EASIER AS THERE IS A PRETTY SHARP LINE BETWEEN VFR CONDITIONS AND LOWER IFR CEILINGS. MY GUT FEELING...GIVEN LATEST MODEL OUTPUT...IS THAT THE LOW CLOUDS WILL ULTIMATELY WIN OUT AND INCREASE IN AREA OVERNIGHT...WHILE CONTINUING TO LOWER. THE LIFTING AND LIMITED CLEARING PROCESS AFTER SUNRISE MONDAY WILL MOST LIKELY BE A SLOW ONE. /61/ NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF THE 2010/2011 WINTER SEASON. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 27, 8:59 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 859 PM CDT SUN MAR 27 2011 ALZ011>015-017>050-281130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 859 PM CDT SUN MAR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE OVERNIGHT ACROSS ALL OF CENTRAL ALABAMA. THE THREATS WILL INCLUDE PEA TO QUARTER SIZE HAIL...GUSTY WINDS...AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT THE AREA TUESDAY NIGHT AND MAY IMPACT THE AREA THROUGH THURSDAY. THERE ARE STILL SOME TIMING AND STRENGTH ISSUES TO OVERCOME...BUT MODELS AGREE THAT THERE IS A CHANCE OF SEVERE WEATHER. AT THIS TIME...HAIL AND DAMAGING WINDS APPEAR TO BE THE THREATS. CONFIDENCE REMAINS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY TUESDAY EVENING THROUGH THURSDAY. 75
In the hours before
Local storm report, Mar 27, 10:21 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1021 PM CDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM HAIL TALLASSEE 32.54N 85.89W
03/27/2011 E1.00 INCH ELMORE AL AMATEUR RADIO
&&
LINHARESSpecial weather statement, Mar 27, 10:30 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1030 PM CDT SUN MAR 27 2011
ALZ011-014-015-280415-
MARION AL-WALKER AL-WINSTON AL-
1030 PM CDT SUN MAR 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION...SOUTHERN
WINSTON AND NORTHWESTERN WALKER COUNTIES UNTIL 1115 PM CDT...
AT 1030 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 6 MILES EAST OF BRILLIANT...OR 8 MILES NORTHEAST OF
WINFIELD...MOVING EAST AT 50 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
LYNN...
ARLEY...
ELDRIDGE...
NAUVOO...
ASHBANK...
&&
LAT...LON 3397 8711 3391 8764 3392 8765 3392 8776
3407 8780 3421 8711
TIME...MOT...LOC 0330Z 259DEG 42KT 3400 8767
75Special weather statement, Mar 27, 10:31 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1031 PM CDT SUN MAR 27 2011
ALZ029-037-038-280415-
CHAMBERS AL-RANDOLPH AL-TALLAPOOSA AL-
1031 PM CDT SUN MAR 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RANDOLPH...CHAMBERS AND
EASTERN TALLAPOOSA COUNTIES UNTIL 1115 PM CDT...
AT 1031 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW SITE TO CAMP HILL...AND
MOVING NORTHEAST AT 45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE STORMS...
ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CAMP HILL...
LAFAYETTE...
ROANOKE...
STROUD...
WAVERLY...
&&
LAT...LON 3273 8559 3273 8560 3271 8562 3271 8568
3270 8570 3268 8570 3266 8574 3307 8589
3312 8576 3312 8565 3316 8565 3331 8527
3289 8518
TIME...MOT...LOC 0331Z 245DEG 40KT 3302 8576 3279 8567
75Local storm report, Mar 27, 10:41 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1041 PM CDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM HAIL TALLASSEE 32.54N 85.89W
03/27/2011 E1.00 INCH ELMORE AL AMATEUR RADIO
PEA TO QUARTER SIZE HAIL FELL IN AND AROUND TALLASSEE IN
ELMORE AND TALLAPOOSA COUNTIES. THE HAIL COMPLETELY
COVERED THE GROUND.
&&
LINHARESLocal storm report, Mar 27, 10:43 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1043 PM CDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM HAIL NOTASULGA 32.56N 85.67W
03/27/2011 E1.00 INCH MACON AL BROADCAST MEDIA
QUARTER SIZE HAIL AND TREE LIMBS DOWN IN NOTASULGA.
&&
LINHARESSpecial weather statement, Mar 27, 11:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1113 PM CDT SUN MAR 27 2011
ALZ048-280500-
RUSSELL AL-
1113 PM CDT SUN MAR 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR RUSSELL COUNTY UNTIL MIDNIGHT
CDT...
AT 1114 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR UCHEE...OR 11 MILES NORTHEAST OF HURTSBORO...MOVING
EAST AT 50 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
PHENIX CITY...
SEALE...
RUSSELL COUNTY SPORTS COMPLEX...
LADONIA...
CRAWFORD...
&&
LAT...LON 3223 8491 3221 8495 3218 8497 3217 8502
3217 8533 3218 8534 3242 8535 3245 8533
3247 8498 3245 8498 3243 8496 3238 8496
3234 8500 3232 8493 3227 8489
TIME...MOT...LOC 0414Z 269DEG 46KT 3236 8523
75The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:03 PM CDT | Special Weather Statement | BMX | Barbour | 42 min |
| Mar 27, 8:32 PM CDT | Special Weather Statement | BMX | Montgomery | 43 min |
| Mar 27, 8:51 PM CDT | Special Weather Statement | BMX | Fayette, Lamar | 39 min |
| Mar 27, 9:05 PM CDT | Special Weather Statement | BMX | Autauga | 40 min |
| Mar 27, 9:34 PM CDT | Special Weather Statement | BMX | Walker, Winston | 41 min |
| Mar 27, 9:43 PM CDT | Special Weather Statement | BMX | Coosa, Elmore, Tallapoosa | 47 min |
| Mar 27, 10:15 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Lee, Macon, Tallapoosa | 30 min |
| Mar 27, 10:30 PM CDT | Special Weather Statement | BMX | Winston | 45 min |
| Mar 27, 10:31 PM CDT | Special Weather Statement | BMX | Chambers, Tallapoosa | 44 min |
| Mar 27, 10:36 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Macon, Russell | 39 min |
| Mar 27, 11:16 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 29 min |
| Mar 27, 11:28 PM CDT | Special Weather Statement | BMX | Randolph | 47 min |
| Mar 27, 11:30 PM CDT | Special Weather Statement | BMX | Blount | 45 min |
| Mar 27, 11:58 PM CDT | Special Weather Statement | BMX | Etowah | 47 min |
| Mar 28, 12:03 AM CDT | Severe Thunderstorm Warning | BMX | Marion | 42 min |
| Mar 28, 12:31 AM CDT | Special Weather Statement | BMX | Tuscaloosa | 44 min |
| Mar 28, 12:50 AM CDT | Special Weather Statement | BMX | Marion, Winston | 40 min |
| Mar 28, 12:57 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 48 min |
| Mar 28, 1:13 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby, Tuscaloosa | 47 min |
| Mar 28, 1:32 AM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 43 min |
| Mar 28, 1:43 AM CDT | Special Weather Statement | BMX | Cleburne | 47 min |
| Mar 28, 1:44 AM CDT | Severe Thunderstorm Warning | BMX | Shelby | 28 min |
| Mar 28, 1:46 AM CDT | Special Weather Statement | BMX | Blount, Etowah | 44 min |
| Mar 28, 1:50 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Jefferson, St. Clair, Shelby, Talladega | 40 min |
| Mar 28, 2:10 AM CDT | Special Weather Statement | BMX | Marion | 50 min |
| Mar 28, 2:25 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne | 31 min |
| Mar 28, 2:42 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne | 14 min |
| Mar 28, 2:47 AM CDT | Special Weather Statement | BMX | Clay | 43 min |
| Mar 28, 3:16 AM CDT | Special Weather Statement | BMX | Jefferson, St. Clair | 44 min |
| Mar 28, 3:21 AM CDT | Special Weather Statement | BMX | Marshall | 39 min |
| Mar 28, 3:24 AM CDT | Special Weather Statement | BMX | Etowah | 51 min |
| Mar 28, 3:25 AM CDT | Special Weather Statement | BMX | Cleburne | 20 min |
Nearby
Special Weather Statements in Alabama, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.